MAUDE Adverse Event Report: RESPIRONICS, INC. COUGHASSIST; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT

RESPIRONICS, INC. COUGHASSIST; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Model Number 1098159
Medical Device Problem Codes No Display/Image (1183); Failure to Power Up (1476); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging when a patient was using a coughassist e70 device, it started to release smoke from the back, and the screen went black.The device no longer works.There was no allegation of serious or permanent harm or injury.No medical intervention was specified by the patient.The device has not yet been returned for the manufacturer for evaluation.Should any additional information be received, a follow-up report will be filled.
 
Additional Manufacturer Narrative
The manufacturer received information alleging when a patient was using a coughassist e70 device, it started to release smoke from the back, and the screen went black.The device no longer works.There was no allegation of serious or permanent harm or injury.No medical intervention was specified by the patient.The device has not yet been returned for the manufacturer for evaluation.Multiple good-faith efforts have been completed to obtain additional information on 12/26/2025, 02/18/2026, and 03/11/2026 without customer response.A final report is being submitted.If new information becomes available following the completion of the device repair that changes the outcome of the investigation and associated medical device reporting a follow-up/supplemental report will be completed.

Brand Name
COUGHASSIST
Common Device Name
DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key23899070
Report Number2518422-2025-113289
Device Sequence Number5128427
Product Code NHJ
UDI-Device Identifier00606959005532
UDI-Public(01)00606959005532
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121955
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1098159
Device Catalogue Number1098159
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient SexMale